Mathematical Modeling and Stability Analysis of HIV with Contact Tracing According to the Changes in the Infected Classes

  • Ali YousefEmail author
  • Fatma Bozkurt Yousef
Conference paper
Part of the Advances in Intelligent Systems and Computing book series (AISC, volume 1111)


In this paper, we investigate the effect of contact tracing the spread of HIV in a population. The mathematical model is given as a system of differential equations with piecewise constant arguments, where we divide the population into three sub-classes: HIV negative, HIV positive that do not know they are infected and the class with HIV positive that know they are infected. This system is analyzed using the theory of differential and difference equations. The local stability of the positive equilibrium point is investigated by using the Schur-Cohn Criteria, while for the global stability we consider an appropriate Lyapunov function. The system under consideration has shown that it has semi-cycle behaviors, but not a structure of period two. Moreover, we analyze the case for low infection rate by using the Allee effect at time t. Several examples are presented to support our theoretical findings using data from a case study in India.


Logistic differential equations Stability analysis Periodic behavior Allee effect 


  1. 1.
    Dalal, N., Greenhalgh, D., Mao, X.: A stochastic model for internal HIV dynamics. J. Math. Anal. Appl. 341, 1084–1101 (2008)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Arazoza, H.D., Lounes, R.: A non-linear model for a sexually transmitted disease with contact tracing. IMA J. Math. Appl. Med. 19, 221–234 (2002)CrossRefGoogle Scholar
  3. 3.
    Busenberg, K., Cooke, K., Ying-Hen, H.: A model for HIV in Asia. Math. Biosci. 128, 185–210 (1995)CrossRefGoogle Scholar
  4. 4.
    Doyle, M., Greenhalgh, D.: Asymmetry and multiple endemic equilibria in a model for HIV transmission in a heterosexual population. Math. Comput. Model. 29, 43–61 (1999)CrossRefGoogle Scholar
  5. 5.
    Hsieh, Y.H., Sheu, S.P.: The effect of density-dependent treatment and behavior change on the dynamics of HIV transmission. J. Math. Biol. 43, 69–80 (2001)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Ma, Z., Liu, J., Li, J.: Stability analysis for differential infectivity epidemic models. Nonlinear Anal.: Real World Appl. 4, 841–856 (2003)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Naresh, R., Tripathi, A., Sharma, D.: A nonlinear HIV/AIDS model with contact tracing. Appl. Math. Comput. 217, 9575–9591 (2011)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Tripathi, A., Naresh, R., Sharma, D.: Modelling the effect of screening of unaware infectives on the spread of HIV infection. Appl. Math. Comput. 184, 1053–1068 (2007)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Cooke, K.L., Györi, I.: Numerical approximation of the solutions of delay differential equations on an infinite interval using piecewise constant arguments. Comput. Math Appl. 28, 81–92 (1994)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Akhmet, M.: Nonlinear Hybrid Continuous-Discrete Time Models. Atlantis Press, Paris (2011)CrossRefGoogle Scholar
  11. 11.
    Bozkurt, F.: Modeling a tumor growth with piecewise constant arguments. Discrete Dyn. Nat. Soc. 2013, 1–8 (2013). Article ID 841764MathSciNetCrossRefGoogle Scholar
  12. 12.
    Bozkurt, F., Hajji, M.A.: Stability and density analysis of glioblastoma (GB) with piecewise constant arguments. Wulfenia J. 23(2), 305–320 (2016)Google Scholar
  13. 13.
    Bozkurt, F., Peker, F.: Mathematical modelling of HIV epidemic and stability analysis. Adv. Differ. Eqn. 95, 1–17 (2014)zbMATHGoogle Scholar
  14. 14.
    Gopalsamy, K., Liu, P.: Persistence and global stability in a population model. J. Math. Anal. Appl. 224, 59–80 (1998)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Veeresha, P., Parakasha, D.G., Baskonus, H.M.: New numerical surfaces to the mathematical model of cancer chemotherapy effect in Caputo fractional derivatives. Chaos 29, 013119 (2019)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Veeresha, P., Parakasha, D.G., Baskonus, H.M.: Solving smoking epidemic model of fractional order using a modified homotopy analysis transform method. Math. Sci. 13(2), 1–14 (2019)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Li, X., Mou, C., Niu, W., Wang, D.: Stability analysis for discrete biological models using algebraic methods. Math. Comput. Sci. 5, 247–262 (2011)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Allee, W.C.: Animal Aggregations: A Study in General Sociology. University of Chicago Press, Chicago (1931)CrossRefGoogle Scholar
  19. 19.
    Asmussen, M.A.: Density-Dependent Selection II. The Allee effect. Am. Nat. 114, 796–809 (1979)CrossRefGoogle Scholar
  20. 20.
    Courchamp, F., Berec, L.: Gascoigne: Allee Effects in Ecology and Conservation. Oxford University Press, Oxford (2008)CrossRefGoogle Scholar
  21. 21.
    Stephens, P.A., Sutherland, W.J., Freckleton, R.P.: What is Allee effect? Oikos 87, 185–190 (1999)CrossRefGoogle Scholar
  22. 22.
    Lande, R.: Extinction threshold in demographic models of territorial populations. Am. Nat. 130(4), 624–635 (1987)CrossRefGoogle Scholar
  23. 23.
    Allen, L.J.S.: An Introduction to Mathematical Biology. Prentice Hall, Pearson (2007)Google Scholar

Copyright information

© Springer Nature Switzerland AG 2020

Authors and Affiliations

  1. 1.Department of MathematicsKuwait College of Science and TechnologyKuwait CityKuwait
  2. 2.Faculty of Education, Department of Mathematics and Science EducationErciyes UniversityKayseriTurkey

Personalised recommendations